Texas, 2005

Hail in Texas, March 19, 2005

March 19, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 19, 8:25 PM CST, 23 minutes earlier.

Area forecast discussion, Mar 19, 8:25 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
825 PM CST SAT MAR 19 2005

.DISCUSSION...
SEVERAL HAIL STORMS HAVE OCCURRED THIS EVENING ALONG SURFACE
BOUNDARY ACROSS CENTRAL LOUISIANA. A LARGE MCS IS LOCATED WEST OF
OUR REGION...BUT IT HAS BEEN SLOW TO MOVE TO THE EAST. BASED ON
CURRENT RADAR TRENDS AND NEW 00Z MODEL DATA...WILL TWEAK POPS FOR
THE OVERNIGHT HOURS TO REFLECT HIGHEST POPS TO THE WEST...AND LOWEST
TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  71  58  77 /  60  80   0  20
KBPT  59  72  57  76 /  70  80   0  20
KAEX  56  69  55  77 /  60  80   0  20
KLFT  59  73  56  76 /  50  80   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

ERICKSON
Hazardous weather outlook, Mar 19, 8:30 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
830 PM CST SAT MAR 19 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
201200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS TONIGHT MAY REACH SEVERE LIMITS. LARGE
HAIL AND GUSTY WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
SUNDAY AS THE FRONTAL BOUNDARY MEANDERS ACROSS THE AREA....BUT THE
PROBABILITY OF SEVERE THUNDERSTORMS IS LOW.

ANOTHER COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA MONDAY
NIGHT AND EARLY TUESDAY. THERE MAYBE SOME POTENTIAL FOR SEVERE
THUNDERSTORMS TO BE ASSOCIATED WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUIRED LATER TONIGHT.

ERICKSON

In the hours before

Local storm report, Mar 19, 6:03 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
603 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BUNDICK LAKE            30.75N 93.11W
03/19/2005  1.75 INCH        BEAUREGARD         LA   BROADCAST MEDIA

&&

ERICKSON
Local storm report, Mar 19, 6:22 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 SW DERIDDER           30.82N 93.33W
03/19/2005  1.75 INCH        BEAUREGARD         LA   AIRPLANE PILOT

            PILOT REPORT OF GOLFBALL SIZE HAIL

&&

ERICKSON
Local storm report, Mar 19, 6:56 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
656 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             GRANT                   30.79N 92.95W
03/19/2005  0.75 INCH        ALLEN              LA   PUBLIC

&&

ERICKSON
Local storm report, Mar 19, 8:14 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
814 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             ALEXANDRIA              31.29N 92.46W
03/19/2005  1.75 INCH        RAPIDES            LA   PUBLIC

&&

ERICKSON
Local storm report, Mar 19, 8:20 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
820 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             LEESVILLE               31.14N 93.27W
03/19/2005  1.00 INCH        VERNON             LA   PUBLIC

&&

ERICKSON
Local storm report, Mar 19, 8:37 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
837 PM CST SAT MAR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             BALL                    31.42N 92.41W
03/19/2005  0.88 INCH        RAPIDES            LA   PUBLIC

&&

ERICKSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Tyler

When
March 19, 8:48 PM CST
Where
Tyler County, 5 mi S of Colmesneil
Measured
0.75 in hail
Reported by
UTILITY COMPANY
Coordinates
30.867, -94.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440268.